Texas, 2023Damaging Wind in Texas, June 18, 2023
June 18, 2023 · NWS SHV · 1 event in 1 county or zone
A fast-moving MCS advancing across Oklahoma in the early morning hours of June 18th produced damaging wind gusts as far south as the middle Red River Valley of Northeast Texas. A well-organized bow echo, moving in excess of 60 mph, shifted southeast toward the Red River and eventually crossed into Red River County in Northeast Texas where isolated damaging wing gusts downed a tree in Clarksville…
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A fast-moving MCS advancing across Oklahoma in the early morning hours of June 18th produced damaging wind gusts as far south as the middle Red River Valley of Northeast Texas. A well-organized bow echo, moving in excess of 60 mph, shifted southeast toward the Red River and eventually crossed into Red River County in Northeast Texas where isolated damaging wing gusts downed a tree in Clarksville during the early morning hours on the 18th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 18, 12:16 AM CST, 2 hours 29 minutes earlier.
Area forecast discussion, Jun 18, 12:16 AM CST, 2 hours 29 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Shreveport LA
116 AM CDT Sun Jun 18 2023
...New AVIATION...
.UPDATE...
Issued at 1125 PM CDT Sat Jun 17 2023
Severe Thunderstorm Watch 330 remains in effect for SE Oklahoma,
Extreme NE Texas, and most of SW Arkansas. Strong to severe
thunderstorms are expected to move across the areas, generally
north of the I-20 corridor tonight, with damaging winds and large
hail being the primary threats. /20/
&&
.AVIATION...
(06Z TAFS)
Issued at 100 AM CDT Sun Jun 18 2023
VFR conditions will continue through at least a portion of the
overnight hours across much of E TX/N LA, although a band of
strong to severe convection exiting extreme SE OK into SW AR will
result in MVFR cigs and reduced vsbys/wind gusts to 50+kts mainly
N of the TXK/ELD terminals. Some MVFR cigs may develop after 09Z
though across portions of E TX/N LA and linger through mid-
morning, before VFR conditions returns. Additional convection
over Srn OK is expected to shift more SE into portions of NE
TX/much of SW AR into N LA by and after daybreak, and affect all
but the TYR/GGG/LFK terminals. Locally reduced MVFR cigs, gusty
winds to 50kts, and reduced vsbys are possible with this
convection as it rapidly sweeps SE and exits the region by late
morning. A scattered cu field should eventually redevelop during
the afternoon in wake of the morning convection, although
additional scattered convection should again redevelop after 00Z
Monday across portions of Deep E TX into NCntrl LA, along and just
S of a weak sfc front that will slow across these areas. Have
inserted VCTS for the LFK/MLU terminals after 00Z, although these
eventually move out of the region by the end of the TAF period.
Vrb winds 5-10kts, except S over E TX, will remain so even in wake
of the morning convection (after daybreak Sunday), although winds
should veer more SW 10-15kts during the afternoon. /15/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 76 95 74 96 / 50 30 30 0
MLU 73 92 73 93 / 30 50 50 10
DEQ 67 87 66 94 / 70 50 10 0
TXK 71 91 70 95 / 70 50 20 0
ELD 69 90 69 92 / 60 50 40 0
TYR 76 96 74 97 / 30 20 20 0
GGG 76 95 73 97 / 40 30 20 0
LFK 77 97 75 100 / 10 20 20 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&
SHORT TERM...20
AVIATION...15
Hazardous weather outlook, Jun 17, 9:16 PM CST, 5 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1016 PM CDT Sat Jun 17 2023
ARZ050-051-059>061-070-071-OKZ077-TXZ096-097-108>112-190330-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
McCurtain-Red River-Bowie-Franklin-Titus-Camp-Morris-Cass-
1016 PM CDT Sat Jun 17 2023
...SEVERE THUNDERSTORM WATCH 330 IN EFFECT UNTIL 2 AM CDT SUNDAY...
This Hazardous Weather Outlook is for southwest Arkansas, southeast
Oklahoma and northeast Texas.
.DAY ONE...Tonight.
Another round of strong to severe thunderstorms will be possible
tonight. Damaging winds, large hail, and locally heavy rainfall will
be the primary threats.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Another upper level disturbance riding along and north of the
stationary front will focus additional showers and thunderstorms
across the region Sunday. Some of these storms could again be
severe, with damaging winds, large hail, and locally heavy rainfall
the primary threats. An isolated tornado cannot be ruled out.
Afternoon high temperatures will climb into the mid to upper 90s
Sunday through Wednesday, and when combined with the high humidity,
will result in afternoon heat indices between 105 and 110 degrees
across Deep East Texas and North Central Louisiana.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
ARZ072-073-LAZ001>006-010>014-017>022-TXZ124>126-136>138-149>153-
165>167-190330-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-
Caldwell-La Salle-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-
Rusk-Panola-Nacogdoches-Shelby-Angelina-San Augustine-
1016 PM CDT Sat Jun 17 2023
This Hazardous Weather Outlook is for south central Arkansas,
southwest Arkansas, north central Louisiana, northwest Louisiana,
east Texas and northeast Texas.
.DAY ONE...Tonight.
Another round of strong to severe thunderstorms will be possible
tonight, especially along and north of Interstate 20. Damaging winds,
large hail, and locally heavy rainfall will be the primary threats.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Another upper level disturbance riding along and north of the
stationary front will focus additional showers and thunderstorms
across the region Sunday. Some of these storms could again be
severe, with damaging winds, large hail, and locally heavy rainfall
the primary threats. An isolated tornado cannot be ruled out.
Afternoon high temperatures will climb into the mid to upper 90s
Sunday through Wednesday, and when combined with the high humidity,
will result in afternoon heat indices between 105 and 110 degrees
across Deep East Texas and North Central Louisiana.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
20
In the hours before
Local storm report, Jun 18, 12:48 AM CST, 1 hour 57 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
148 AM CDT Sun Jun 18 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0137 AM Tstm Wnd Dmg 3 SSW Oakhaven 33.69N 93.64W
06/18/2023 Hempstead AR 911 Call Center
Reports of trees down throughout the county
including near the Hope Arkansas Airport.
&&
BTLocal storm report, Jun 18, 12:49 AM CST, 1 hour 56 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
149 AM CDT Sun Jun 18 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0116 AM Tstm Wnd Dmg 1 W Ashdown 33.67N 94.14W
06/18/2023 Little River AR CO-OP Observer
Reports of trees snapped and uprooted in
Ashdown from COOP Observer.
&&
BTLocal storm report, Jun 18, 12:52 AM CST, 1 hour 53 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
152 AM CDT Sun Jun 18 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1259 AM Tstm Wnd Dmg Prescott 33.80N 93.38W
06/18/2023 Nevada AR Law Enforcement
Several trees downed, mainly across the
northern portion of the county, including
along Hwy. 67 and I-30.
&&
13Local storm report, Jun 18, 1:21 AM CST, 1 hour 24 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
221 AM CDT Sun Jun 18 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0157 AM Tstm Wnd Dmg 1 NNW Rosston 33.59N 93.28W
06/18/2023 Nevada AR 911 Call Center
Reports of trees down and damage all over
the county.
&&
BTLocal storm report, Jun 18, 2:02 AM CST, 43 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
302 AM CDT Sun Jun 18 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM Hail 3 N Waskom 32.53N 94.07W
06/17/2023 E1.00 inch Harrison TX Public
Public reports hail via social media north
of Waskom.
&&
20Local storm report, Jun 18, 2:20 AM CST, 25 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
320 AM CDT Sun Jun 18 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM Hail 1 N Mooringsport 32.69N 93.96W
06/17/2023 M1.25 inch Caddo LA Public
Social media photos of quarter to half
dollar hail in Mooringsport.
&&
20Thunderstorm Wind, Red River
- When
- June 18, 2:45 AM CST
- Where
- Red River County, 0.66 mi S of Clarksville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.611, -95.051
Tree downed onto a power line on South Cedar Street in Clarksville.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Mississippi, June 18 to 19, 20231 death · 25 injured · $11 million · EF3 · 51 events
- Tornadoes and Damaging Winds in Arkansas, June 18, 2023$200,000 · EF2 · 33 events
- Damaging Winds in Arkansas, June 18, 2023$1.5 million · 85 kt wind · 3 events
- Tornado and Flash Flooding in Alabama, June 18 to 19, 2023EF1 · 70 events
- Damaging Winds in Missouri, June 18, 2023$145,000 · 60 kt wind · 28 events
- Flash Flood and Damaging Winds in Alabama, June 18 to 20, 2023$200,000 · 55 kt wind · 12 events
- Excessive Heat and Heat in Texas, June 18 to 22, 202354 events
- Damaging Winds in Mississippi, June 18, 2023$55,000 · 50 kt wind · 4 events
- Flash Flooding and Flood in Georgia, June 18 to 22, 2023$8,000 · 55 kt wind · 39 events
- Hail and Damaging Winds in Alabama, June 18, 2023$23,000 · 2.75 in hail · 15 events
- Damaging Winds in Louisiana, June 18, 2023$40,000 · 60 kt wind · 2 events
- Flash Flood in Kentucky, June 18 to 19, 2023$30,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1113495.